MAUDE Adverse Event Report: AIRGAS THERAPEUTICS LLC ISPAN SULFUR HEXAFLUORIDE (SF6) GAS; INTRAOCULAR GAS

AIRGAS THERAPEUTICS LLC ISPAN SULFUR HEXAFLUORIDE (SF6) GAS; INTRAOCULAR GAS
Catalog Number 8065797005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that post vitreo retinal surgeries using ophthalmic gas, patients experienced increase in intraocular pressure and treated with medication.The symptoms were resolved.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.10.A check of the batch production record could not be performed because a valid lot number was not reported.The expiration date could not be determined.A check of the complaint records could not be performed because a valid lot number was not provided.A check of confirmed complaints for products of this type causing increased intraocular pressure showed no complaints since the beginning of 2016.No samples were returned.Testing could not be performed.With no additional, related information provided, the customer reported event was not confirmed.The root cause of the reported event cannot be determined.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
ISPAN SULFUR HEXAFLUORIDE (SF6) GAS
Common Device Name
INTRAOCULAR GAS
Manufacturer (Section D)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer (Section G)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17556993
Report Number2518435-2023-00027
Device Sequence Number11626665
Product Code LPO
UDI-Device Identifier00380657970056
UDI-Public00380657970056
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P900067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065797005
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMBIGAN; CONSTELLATION VISION SYSTEM; DIAMOX; SURGICAL PROCEDURE PAK
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown